Taking venalafaxine will help, may take Xanax
welcome to HCM!
I have read our question and can see that you have anxiety
disorder since long time but you would take on- off Xanax for the panic attacks, from past some time---> then you have been shifted to seroquel
100 mg) , and due to sedation, dosage was changed to quetiapine 50 mg with venalafaxine 75 mg.
You continue to have anxiety, and you want to ask ifs you may take Xanax for it without any problems.
First of all, I would like to tell you that panic attacks happen when there is severe intensity of anxiety in some one, so basically it is baseline anxiety which should be handled properly to eradicate panic attacks. Taking Xanax on SOS basis is not a good option. Your doctor is very right in saying this.
He does not want you to go for something which will not treat you but just do symptomatic managment. So, starting other regular medicine is a right option.
Secondly, quetiapine is a molecule which cause more sedation for first few days, then it usually weans off...I usually start it in a very low dose in begining, like 12.5-25 mg at night. It has ok results in anxiety patients. Moreover, one can shift to Sustained release perparation, which has little sedation.
thirdly, venalafaxine is a very good drug for managing anxiety, which even if given alone, will help anxiety just within a few days of starting. I usually prefer it in anyone with long standing anxiety. With that, one may need Xanax for some time, but lately, Xanax is usually not at all required and patients himself leaves Xanax.
So, talk to your doctor for decidining between venalafaxine or quiteaipne in your case, I can say that venalafaxine alone is enough, moreover you have issues with seroquel at present.
For panic attacks, I do let my patients take Xanax 0.25-0.5 mg occasionally, but not for long. I go for increasing the dosage of venalafaxine, for complete managment of anxiety.
I hope the reply is useful
Feel free to seek more clarifications if you need, or if you are satisfied then kindly rate the answer.
Good luck and get well!
Dr. Manisha Gopal